Alert archive / North Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 21, 2011, 3:21 PM CST for 11 counties in North Dakota. It took effect at Jan 21, 2011, 6:00 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2011, 3:21 PM CST (21:21 UTC)
- In effect from
- Jan 21, 2011, 6:00 PM CST
- Expired
- Jan 22, 2011, 3:45 PM CST
- In force
- 22 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 82 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WWUS43 KFGF 212121 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 321 PM CST FRI JAN 21 2011 ...DANGEROUS WIND CHILLS THROUGH SATURDAY MORNING... .DANGEROUS WIND CHILL VALUES ARE EXPECTED TO CONTINUE INTO THE NIGHT. A BRIEF INTERVAL OF NEARLY CALM WINDS LATE THIS AFTERNOON OR EARLY THIS EVENING WILL BE FOLLOWED BY NORTH WINDS BETWEEN 5 AND 10 MPH TONIGHT. AN ARCTIC AIR MASS COMBINED WITH THESE WIND SPEEDS WILL PRODUCE WIND CHILL VALUES OF 25 TO 40 DEGREES BELOW ZERO. NDZ006-007-014-015-024-026-028-038-049-052-054-221800- /O.NEW.KFGF.WC.Y.0005.110122T0000Z-110122T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 321 PM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. DANGEROUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST OVER THE DEVILS LAKE BASIN AND SHEYENNE RIVER VALLEY FROM THIS EVENING THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 053-221800- /O.EXT.KFGF.WC.Y.0004.000000T0000Z-110122T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON 321 PM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST SATURDAY. * DANGEROUS WIND CHILL TEMPERATURES FROM 25 TO 40 DEGREES BELOW ZERO WILL PERSIST OVER THE RED RIVER VALLEY AND NORTHWEST AND WEST CENTRAL MINNESOTA FROM THIS EVENING THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ WJB
4 follow-up statements
036 WWUS43 KFGF 220316 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 916 PM CST FRI JAN 21 2011 ...HAZARDOUS WIND CHILLS THROUGH SATURDAY MORNING... .HAZARDOUS WIND CHILL VALUES ARE EXPECTED TO CONTINUE INTO THE NIGHT. A BRIEF INTERVAL OF NEARLY CALM WINDS THIS EVENING WILL BE FOLLOWED BY NORTH WINDS BETWEEN 5 AND 10 MPH TONIGHT. AN ARCTIC AIR MASS COMBINED WITH THESE WIND SPEEDS WILL PRODUCE WIND CHILL VALUES OF 25 TO 35 DEGREES BELOW ZERO. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 053-221800- /O.CON.KFGF.WC.Y.0004.000000T0000Z-110122T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON 916 PM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. * HAZARDOUS WIND CHILL TEMPERATURES FROM 25 TO 35 DEGREES BELOW ZERO WILL PERSIST OVER THE RED RIVER VALLEY AND NORTHWEST AND WEST CENTRAL MINNESOTA FROM THIS EVENING THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ NDZ006-007-014-015-024-026-028-038-049-052-054-221800- /O.CON.KFGF.WC.Y.0005.000000T0000Z-110122T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 916 PM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST OVER THE DEVILS LAKE BASIN AND SHEYENNE RIVER VALLEY FROM THIS EVENING THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ VOELKER
783 WWUS43 KFGF 221005 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 405 AM CST SAT JAN 22 2011 ...HAZARDOUS WIND CHILLS THROUGH SATURDAY MORNING... .NORTH WINDS OF 5 TO 10 MPH THIS MORNING COMBINED WITH TEMPERATURES WELL BELOW ZERO WILL CAUSE WIND CHILL TEMPERATURES BETWEEN 25 AND 40 BELOW ZERO OVER MOST OF THE AREA. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 053-221800- /O.CON.KFGF.WC.Y.0004.000000T0000Z-110122T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...WAHPETON 405 AM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * NORTH WINDS OF 5 TO 10 MPH COMBINED WITH TEMPERATURES WELL BELOW ZERO WILL RESULT IN WIND CHILL READINGS OF 25 TO 40 BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ NDZ006-007-014-015-024-026-028-038-049-052-054-221800- /O.CON.KFGF.WC.Y.0005.000000T0000Z-110122T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 405 AM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST OVER THE DEVILS LAKE BASIN AND SHEYENNE RIVER VALLEY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DTR
983 WWUS43 KFGF 221801 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1201 PM CST SAT JAN 22 2011 ...HAZARDOUS WIND CHILLS THROUGH LATE SATURDAY AFTERNOON... .NORTHEAST WINDS OF 5 TO 10 MPH EARLY THIS AFTERNOON...COMBINED WITH TEMPERATURES WELL BELOW ZERO...WILL RESULT IN CONTINUED WIND CHILL VALUES OF 25 TO 35 BELOW ZERO...MAINLY FROM THE VALLEY CITY AREA THROUGH THE DEVILS LAKE BASIN. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-030-039-053- 221915- /O.CAN.KFGF.WC.Y.0004.000000T0000Z-110122T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...MAYVILLE...FARGO...WAHPETON 1201 PM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. $$ NDZ006-007-014-015-024-026-028-038-049-052-054-222200- /O.EXT.KFGF.WC.Y.0005.000000T0000Z-110122T2200Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 1201 PM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST OVER THE DEVILS LAKE BASIN AND SHEYENNE RIVER VALLEY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ NDZ029-222200- /O.EXT.KFGF.WC.Y.0004.000000T0000Z-110122T2200Z/ STEELE- INCLUDING THE CITY OF...FINLEY 1201 PM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST OVER THE DEVILS LAKE BASIN AND SHEYENNE RIVER VALLEY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ SPEICHER
020 WWUS43 KFGF 222145 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 345 PM CST SAT JAN 22 2011 ...HAZARDOUS WIND CHILLS INTO THE EVENING... .HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION FROM THE NORTH AND WINDS WILL BECOME CALM LATER THIS EVENING. UNTIL WINDS BECOME CALM...HAZARDOUS WIND CHILL VALUES OF 25 TO 35 BELOW ZERO WILL OCCUR. WINDS WILL BECOME SOUTH AND INCREASE TOWARD SUNDAY MORNING. IT IS UNCERTAIN HOW QUICKLY WINDS AND TEMPERATURES MAY INCREASE ONCE THIS OCCURS...BUT HAZARDOUS WIND CHILLS MAY BE POSSIBLE AGAIN BY SUNDAY MORNING. NDZ006-007-014-015-024-026-028-038-049-052-054-230300- /O.CAN.KFGF.WC.Y.0005.000000T0000Z-110122T2200Z/ /O.NEW.KFGF.WC.Y.0006.110122T2200Z-110123T0300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... LISBON...GWINNER...ADAMS 345 PM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST INTO THE EVENING HOURS. * WINDS WILL BECOME CALM LATER THIS EVENING...ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD. WINDS WILL INCREASE FROM THE SOUTH BY SUNDAY MORNING AND HAZARDOUS WIND CHILLS MAY DEVELOP AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ NDZ029-230300- /O.CAN.KFGF.WC.Y.0004.000000T0000Z-110122T2200Z/ /O.NEW.KFGF.WC.Y.0006.110122T2200Z-110123T0300Z/ STEELE- INCLUDING THE CITY OF...FINLEY 345 PM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST INTO THE EVENING HOURS. * WINDS WILL BECOME CALM LATER THIS EVENING...ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD. WINDS WILL INCREASE FROM THE SOUTH BY SUNDAY MORNING AND HAZARDOUS WIND CHILLS MAY DEVELOP AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ001>004-007-029-NDZ008-016-027-030-039-053-230300- /O.NEW.KFGF.WC.Y.0006.110122T2200Z-110123T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-TRAILL-CASS-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CAVALIER... GRAFTON...GRAND FORKS...MAYVILLE...FARGO...WAHPETON 345 PM CST SAT JAN 22 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * HAZARDOUS WIND CHILLS BETWEEN 25 AND 35 DEGREES BELOW ZERO WILL PERSIST INTO THE EVENING HOURS. * WINDS WILL BECOME CALM LATER THIS EVENING...ALTHOUGH TEMPERATURES WILL REMAIN VERY COLD. WINDS WILL INCREASE FROM THE SOUTH BY SUNDAY MORNING AND HAZARDOUS WIND CHILLS MAY DEVELOP AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ TG
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 11:53 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 21, 11:53 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1153 AM CST FRI JAN 21 2011
.UPDATE...TEMPS NOT RISING FAST ENOUGH AND WIND SPEEDS NOT
DECREASING FAST ENOUGH...WILL NEED TO EXTEND WIND CHILL ADVISORY
THROUGH MID-AFTERNOON. WILL ALSO NEED TO MAKE A DECISION ON WIND
CHILL POTENTIAL FOR TONIGHT.
&&
.AVIATION...BAND OF SNOW WILL MOVE THROUGH AREA...AND EXPECT
MAINLY MVFR CIGS/VSBYS. THERE COULD BE SOME POCKETS OF IFR VSBYS
IN SNOW WITH SOUTHERLY WINDS REMAINING UNDER 20 KT.
&&
PREV DISCUSSION... /ISSUED 314 AM CST FRI JAN 21 2011/
DISCUSSION...
THE MAIN CHALLENGES WILL BE SNOW CHANCES AND TEMPS THROUGHOUT. A
VERY COLD START THIS MORNING WITH SOME AREAS IN NW MN NEAR 40
BELOW FOR ACTUAL AIR TEMPS. THE GFS CONTINUES TO BE THE BEST
OVERALL MODEL SO WILL UTILIZE.
FOR TODAY...MODERATE TO STRONG MID LEVEL WARM ADVECTION WILL MOVE
OVER A VERY COLD DOME NEAR THE SFC. THE COMBINATION OF MOIST/WARM
ADVECTION AND A WEAK SHORTWAVE WILL PRODUCE LIGHT SNOW FOR ALL
AREAS. EXPECT AROUND AN INCH FOR MOST OF THE REGION THROUGH THIS
EVENING OF VERY FLUFFY SNOW. SOUTHERLY WINDS SHOULD ALSO SLOWLY
INCREASE...COUPLED WITH VERY COLD TEMPS THROUGH NOON WILL ALSO
MEAN DANGEROUS WIND CHILLS CONTINUING...AND WILL EXTEND THE WIND
CHILL ADVISORY ALONG AND EAST OF THE VALLEY THROUGH 18Z.
THEREAFTER TEMPS SHOULD WARM ENOUGH TO GET US OUT OF CRITERIA.
FOR TONIGHT/SAT...ANOTHER COLD HIGH SETTLES OVER THE REGION.
EXPECT A VERY COLD NIGHT WITH SOME AREAS ONCE AGAIN IN THE 20 TO
25 BELOW RANGE IN THE NORTH AND EAST.
FOR SUN/SUN NIGHT...THE NEXT SHORTWAVE AND STRONGER SFC TROUGH
WILL MOVE INTO THE REGION. THERE IS A LITTLE MORE MOISTURE WITH
THIS SYSTEM THAN TODAY...WITH PWATS NEAR 0.3 INCHES...WHICH IS
HIGH FOR THIS TIME OF YEAR. THEREFORE HAVE INCREASES SNOW CHANCES
AND THERE COULD BE UP TO TWO INCHES FOR SOME AREAS AS AN UPPER LOW
DROPS INTO THE AREA FROM THE NORTH.
LONG TERM [MONDAY - TUESDAY NIGHT]...
THE LONG TERM PERIOD SHOULD BE MUCH MORE MILD THAN THE CURRENT
WEATHER BASED ON THE DECENT AGREEMENT BETWEEN THE MODELS. THE MODELS
GENERALLY SHOW A COUPLE 500 HPA TROUGH PASSAGES THE FIRST HALF OF
NEXT WEEK...WITH THE FIRST ONE POSSIBLY LINGERING SNOW ACROSS WEST
CENTRAL MINNESOTA MONDAY. THERE ARE SOME DIFFERENCES WITH THE SECOND
500 HPA TROUGH PASSAGE AND ITS ASSOCIATED COLD FRONT...WITH THE GFS
SIGNIFICANTLY FASTER THAN THE ECMWF. LEANED ON THE ECMWF...SO KEPT
THE FORECAST DRY DESPITE SOME MINOR QPF IN THE GFS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NDZ008-016-
027-029-030-039-053.
MN...WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MNZ001>009-
013>017-022>024-027>032-040.
&&
TGHazardous weather outlook, Jan 21, 5:52 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 552 AM CST FRI JAN 21 2011 MNZ001>004-007-027-029>031-040-NDZ008-016-027-029-030-039-053- 221200- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS-RICHLAND- 552 AM CST FRI JAN 21 2011 ...A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS FROM 25 TO 40 BELOW ARE EXPECTED THROUGH THIS MORNING IN THE RED RIVER VALLEY. LIGHT SNOW WILL ALSO OVERSPREAD THE REGION THIS MORNING...AND AROUND AN INCH IS EXPECTED. THERE MAY BE SOME DRIFTING SNOW AND ROADS WILL BECOME SLICK THIS MORNING. ANOTHER COLD NIGHT IS IN STORE WITH THE MERCURY FALLING WELL BELOW ZERO ONCE AGAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR MEASURABLE SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT. MOST AREAS WILL RECEIVE AROUND AN INCH OF SNOW WITH UP TO 2 INCHES POSSIBLE LOCALLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ006-007-014-015-024-026-028-038-049-052-054-221200- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM- SARGENT-WESTERN WALSH COUNTY- 552 AM CST FRI JAN 21 2011 ...A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS FROM 25 TO 40 BELOW ARE EXPECTED THROUGH EARLY MORNING IN THE DEVILS LAKE BASIN SOUTH INTO RANSOM AND SARGENT COUNTIES. LIGHT SNOW WILL ALSO OVERSPREAD THE REGION THIS MORNING...AND AROUND AN INCH IS EXPECTED. THERE MAY BE SOME DRIFTING SNOW AND ROADS WILL BECOME SLICK THIS MORNING. ANOTHER COLD NIGHT IS IN STORE WITH THE MERCURY FALLING WELL BELOW ZERO ONCE AGAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR MEASURABLE SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT. MOST AREAS WILL RECEIVE AROUND AN INCH OF SNOW WITH UP TO 2 INCHES POSSIBLE LOCALLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ005-006-008-009-013>017-022>024-028-032-221200- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA- 552 AM CST FRI JAN 21 2011 ...AN EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 9 AM... ...A WIND CHILL ADVISORY IS IN EFFECT FROM 9 AM THROUGH NOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD TEMPERATURES WILL HOVER AROUND 35 BELOW IN NORTHWEST MINNESOTA INTO MINNESOTA LAKES COUNTRY THROUGH 8 AM. WINDS WILL SLOWLY INCREASE THEREAFTER...AND DANGEROUS WIND CHILLS FROM 25 TO 40 BELOW ARE EXPECTED UNTIL NOON. LIGHT SNOW WILL ALSO OVERSPREAD THE REGION LATER THIS MORNING...AND AROUND AN INCH IS EXPECTED. ROADS WILL BECOME SLICK IN SPOTS BY AFTERNOON. ANOTHER COLD NIGHT IS IN STORE WITH THE MERCURY FALLING TO AROUND 25 BELOW...SO BUNDLE UP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR MEASURABLE SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT. MOST AREAS WILL RECEIVE AROUND AN INCH OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
Nearby
Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.